Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 31, NWS Kansas City, MO

July 24, 20255 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 24, 2025, 6:24 PM CDT for 5 counties in Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2025, 6:24 PM CDT (23:24 UTC)
Expired
Jul 25, 2025, 12:15 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MO, Chariton County, MO, Lafayette County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:00 PM CDTFLOOD5 Ne Wakenda, MOWater covering Highway 24 at County Road 335. Road still passable.
Jul 24, 8:58 PM CDTFLOOD1 Ne Emma, MOMoDOT reports Route VV flooded at Davis Creek. Road closed in both directions.
Jul 24, 8:58 PM CDTFLASH FLOOD1 Ne Emma, MOCorrects previous flood report from 1 NE Emma. MoDOT reports Route VV flooded at Davis Creek. Road closed in both directions.
Jul 24, 10:00 PM CDTFLASH FLOOD3 N Sweet Springs, MORoute 127 closed from flooding of Salt Pond Creek. Time estimated from radar.
Jul 24, 10:30 PM CDTFLASH FLOOD2 Nw Sweet Springs, MOCounty Road 328 closed from flooding of Davis Creek. Time estimated from radar and nearby reports.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 154 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

546 
WGUS53 KEAX 242324
FFWEAX
MOC033-041-107-177-195-250515-
/O.NEW.KEAX.FF.W.0031.250724T2324Z-250725T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
624 PM CDT Thu Jul 24 2025

The National Weather Service in Pleasant Hill MO has issued a

* Flash Flood Warning for...
  Saline County in central Missouri...
  Carroll County in north central Missouri...
  Chariton County in north central Missouri...
  Lafayette County in west central Missouri...
  Southeastern Ray County in west central Missouri...

* Until 1215 AM CDT.

* At 624 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Marshall, Oak Grove, Richmond, Odessa, Higginsville, Lexington, 
  Carrollton, Concordia, Slater, Salisbury, Sweet Springs, Glasgow, 
  Brunswick, Waverly, Wellington, Norborne, Hardin, Keytesville, 
  Corder and Alma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3961 9327 3961 9270 3932 9271 3934 9279
      3920 9286 3912 9294 3908 9291 3897 9305
      3893 9305 3894 9350 3892 9411 3914 9410
      3929 9406

FLASH FLOOD...RADAR INDICATED

$$

Pesel
1 follow-up statement
544 
WGUS73 KEAX 250511
FFSEAX

Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1211 AM CDT Fri Jul 25 2025

MOC033-041-107-177-195-250521-
/O.EXP.KEAX.FF.W.0031.000000T0000Z-250725T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll MO-Chariton MO-Lafayette MO-Ray MO-Saline MO-
1211 AM CDT Fri Jul 25 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM CDT EARLY THIS MORNING 
FOR SALINE, CARROLL, CHARITON, LAFAYETTE AND SOUTHEASTERN RAY 
COUNTIES. A NEW FLASH FLOOD WARNING WILL SUPPLANT THIS ONE...

Rain continues to move into the area. A new expanded Flash Flood 
Warning will be issued.

&&

LAT...LON 3961 9327 3961 9270 3932 9271 3934 9279
      3920 9286 3912 9294 3908 9291 3897 9305
      3893 9305 3894 9350 3892 9411 3914 9410
      3929 9406

$$

Pesel

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:27 PM CDT, 3 hours 57 minutes earlier. Its key messages:

  • * Dangerous flash flooding possible tonight from eastern KS into western and northern MO. This includes the KC Metro area.
  • There is potential for extreme rainfall amounts of 9-12".
  • Exact location is uncertain but most likely from eastern KS into western MO. * Flooding potential continues Friday afternoon - Saturday Morning, mainly for northern Missouri. * Hot and humid conditions return Saturday and Sunday, then persist through the middle of the next week.
Area forecast discussion, Jul 24, 2:27 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
227 PM CDT Thu Jul 24 2025

.KEY MESSAGES...

* Dangerous flash flooding possible tonight from eastern KS into
  western and northern MO. This includes the KC Metro area.
    - There is potential for extreme rainfall amounts of 9-12".
    - Exact location is uncertain but most likely from eastern KS into
      western MO.

* Flooding potential continues Friday afternoon - Saturday Morning,
  mainly for northern Missouri.

* Hot and humid conditions return Saturday and Sunday, then persist
  through the middle of the next week.

&&

.DISCUSSION...
Issued at 227 PM CDT Thu Jul 24 2025

This afternoon - Friday Morning:

Ingredients are coming together for dangerous flash flooding from
eastern KS into western and northern MO. First, precipitable water
values are extremely high. Available guidance shows precipitable
water values ranging from roughly 2.25" to 2.5" at 00Z tonight
into the overnight. When comparing those values for eastern KS
and western MO to the climatology for 7/25 00Z TOP sounding,
that would break the daily record and be in the top 20 for
recorded values. For perspective, the return interval for this
type of moisture for this time of year, based NAEFS climate
period of 1979 to 2009, is every 5 to 10 years. The GEFS return
interval, which uses a later interval is closer to every 5
years. So this is abnormally high moisture content for this time
of year for this area. Second, moderate to strong moisture
transport will develop tonight as the low-level jet strengthens.
Models show moisture transport magnitudes of 200-225 gm/kgs
into eastern KS and western MO. This moisture transport
intersects the third ingredient, a stalled boundary that will
be in the area. That boundary will act as a focus for storm
development and is responsible for most of the uncertainty with
this forecast. The location of this boundary will likely be in
the vicinity of of the Highway 50 to Highway 36 during the
height of the event, but may drift northward with the
strengthening low-level jet. Given this likely location, that
corridor has what looks like the greatest potential for
dangerous flash flooding. Model QPF is varying greatly with this
event, both in location and amount. But some of the highest
guidance (Canadian and 3km NAM) show 9-12". The Canadian on the
southern side of the KC area and the 3km NAM on northeast side
of the KC area. These models are the worst case scenario for
rainfall amounts given the setup, but also can't be completely
ignored either. Other models cut this amount in half and remain
scattered with their placement. Still, putting 2-5" of rain
through the KC area, given very low flash flood guidance values
from several recent heavy rain/ flash flood events, will cause
excessive runoff and flooding to occur. A moderate risk for
excessive rain has been placed over the area as result of these
antecedent conditions and the good potential for heavy rainfall
in the area from this afternoon through tomorrow morning.

Friday afternoon - Saturday:

The overall pattern tends to shift northward Friday afternoon into
Saturday. Though there remains some guidance that hangs the
initiating boundary south and as a result places additional
storms and heavy rain further south. This can't be completely
ruled, especially if boundaries don't lift northward as most
guidance suggest. However, most guidance shifts the threat of
heavy rain across northern MO and points northward so have
placed higher PoPs and QPF further north as well. The pattern
still shows high precipitable water values, strong moisture
transport into the area and convergence along a boundary
somewhere from northern MO, likely north of Highway 36, into
southern IA.

This northward shift of the threat adds some potential for the need
for heat headlines in our south tomorrow. Based on my current
forecast heat index values of 100 to 104, lower confidence in that
even occurring, and that we've had several days of heat in those
areas, would like to stick closer to criteria and have more
confidence for that part of the forecast. So will only keep the
advisory going through 7 tonight and not extend it into Friday.
Saturday may be a different story as low-level flow becomes
more southwesterly, allowing temperatures to climb back into the
low 90s along and south of the Missouri River. Forecast max
heat index values are around 105 to 107 in this area. So heat
headlines may be needed with later forecasts.

Sunday and Beyond:

Saturday looks like just a precursor for the heat that arrives next
week. Models show upper-level ridging expanding northward into the
region with 598 dam 500mb high sitting just to our south. This will
lead to very hot temperatures across the forecast area with highs
likely in the mid to upper 90s, which is about 5-10 degrees above
normal for this time of year. Factor in the humidity, with daily
afternoon dewpoints in the mid to upper 70s, and we'll likely see
heat index values in the 105 to 110 range from Sunday through
Tuesday and possibly into Wednesday. Heat headlines will be needed
at some point to address this growing potential for dangerous heat.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1236 PM CDT Thu Jul 24 2025

VFR conditions starting the TAF period. Scattered showers
stretching from eastern KS to northwestern MO continue to track
to the northeast mainly north of all terminals. Additional
chances for scattered to widespread thunderstorms this afternoon
into the night. Thunderstorms could begin to train in the
evening resulting in extended periods of thunderstorms into the
night.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Friday night for MOZ001>008-011>017-
     020.
     Heat Advisory until 7 PM CDT this evening for MOZ039-040-
     043>046-053-054.
     Flood Watch through Friday morning for MOZ021>025-028>033-
     037>040-043>046.
KS...Flood Watch through late Friday night for KSZ025-102.
     Heat Advisory until 7 PM CDT this evening for KSZ057-060.
     Flood Watch through Friday morning for KSZ057-103>105.

&&

DISCUSSION...CDB
AVIATION...Collier
Hazardous weather outlook, Jul 24, 5:05 AM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Thu Jul 24 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Thu Jul 24 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

* Front has worked into northwest Missouri and will continue to be
  the focus for heavy rainfall later today.  Flood watch is in
  effect for much of eastern Kansas into north-central Missouri
  tonight into Friday morning, and northern Missouri Friday into
  Friday night.  Scattered-numerous flash flood events are expected,
  with the potential for significant flooding tonight and then again
  Friday night.

* Advisory heat continues today south of the boundary with heat
  indicies of 100-105F Heat builds back region-wide Saturday and
  continues into early next week.

In the hours before

Special weather statement, Jul 24, 6:22 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
622 PM CDT Thu Jul 24 2025

MOZ025-242345-
Macon MO-
622 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MACON COUNTY
THROUGH 645 PM CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atlanta, or 9 miles southwest of La Plata, moving southeast at 25
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Macon, Atlanta, and Elmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3967 9230 3986 9272 4002 9263 3993 9229
TIME...MOT...LOC 2322Z 294DEG 24KT 3991 9259

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Curtis

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:39 AM CDTAreal Flood AdvisoryEAXHolt4 hr
Jul 24, 4:36 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan3 hr
Jul 24, 4:38 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson17 min
Jul 24, 4:54 PM CDTAreal Flood AdvisoryEAXCaldwell, Carroll, Clay, Clinton, Daviess, DeKalb and 3 more3 hr
Jul 24, 5:34 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Clinton, Daviess, Livingston, Ray6 hr
Jul 24, 6:22 PM CDTSpecial Weather StatementEAXMacon23 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.